or Connect
Mothering › Mothering Forums › Mom › Women's Health  › Mental Health › Lamictal side effects?
New Posts  All Forums:Forum Nav:

Lamictal side effects?

post #1 of 6
Thread Starter 
Hello. I started generic Lamictal 1 month ago for
BP II. I took 25mg for 2 weeks, then titrated up to 50mg, which is the dose I am currently at. Emotionally, I feel awesome. Seriously, I haven't felt this stable, well, ever. BUT........the side effects!! I have a headache all the time, and I have experienced visual changes-mainly blurred vision and eye strain.

I am starting to feel that I need to up the dose to adequately treat BP II symptoms, but I'm scared of the side effects. Actually, if the side effects continue, I'm not sure I will be able to stay on Lamictal at all, which really bums me out-I feel so good on it.

I'm just hoping that someone can commiserate or offer some ideas on this.

Thanks
post #2 of 6
They will go away as you adjust to the dose, I didn't notice the side effects as side effects at the time but looking back I did have those issues which went away after a couple of weeks. Just watch out for the acne, it can cause major acne for about 2 weeks then it goes away, THAT I did notice. Now I don't really have any side effects, a minor one when we adjust the dose but its worth it.
post #3 of 6
I had headaches the first time I went on it, but not this time for some reason. Anyway, they did go away.

The blurred vision/eye strain thing will probably go away, too. I'm having dry eyes right now, but I don't expect it to last.
post #4 of 6
I would wait it out, this drug when it works for you is just the best. It was the only drug (and I've been on probably 20 or more) that made me feel what I thought it felt like to be normal. It was a beautiful experience, but the medication didn't end up working for me in the end. (I got the stupid rash.)
post #5 of 6
Stay with the Lamictal, but don't increase your dose yet. Stay at 50mg for a few more weeks, then increase the dose if you want. Just give your body more time to adjust than recommended. That's been key for me.

I had the headaches, blurred vision and eye-strain as well, but it did eventually go away. It just takes longer than the experts say. When they say 2 weeks, make it 3 or 4 weeks. At worst, you'll progress a little slower. At best, the medication will work the way it's supposed to.
post #6 of 6
I had debilitating joint pain with Lamictal.
New Posts  All Forums:Forum Nav:
  Return Home
  Back to Forum: Mental Health
Mothering › Mothering Forums › Mom › Women's Health  › Mental Health › Lamictal side effects?